MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) SYSTEM; INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) SYSTEM; INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2IVL2512
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Angina (1710); Hematoma (1884); Thrombosis/Thrombus (4440)
Date of Event 07/12/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device was not returned to shockwave medical, inc.For investigation therefore, a physical investigation of the device could not be performed.The cause of the thrombus that occurred post ivl treatment could not be definitively determined.There was no ivl device malfunction reported.Following clinical events committee (cec) adjudication of this event, it was noted that the thrombus in the lesion was due to retrograde extension of hematoma from the cfx (target lesion) probably related to the device and definitely related to the procedure.A review of the lot history record (lhr) and test documentation did not show any issues with the manufacturing of the device.The device passed all shockwave medical, inc.Criteria prior to being released for distribution.Shockwave medical, inc.Has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.
 
Event or Problem Description
A shockwave c2 coronary intravascular lithotripsy (ivl) catheter was used during a percutaneous coronary intervention (pci) procedure to treat a lesion located in the left circumflex (cfx).Peri-procedure, the patient was provided 7000 units of heparin.The ivl balloon successfully delivered 30 pulses with no malfunction of the device reported.Twenty-three minutes (23) after the completion of the index procedure, the patient reported chest pain.The patient was sent back for imaging and a coronary thrombus was noted in the non-target lesion.The patient underwent a second pci (revascularization) on the same day.During a second pci revascularization procedure, there was bleeding in the left groin and patient's systolic blood pressure (sbp) was at 80mmhg.The patient was provided atropine delivered intravenously (iv), given reglan for nausea, norepinephrine infusion, and one unit of packed red blood cells (prbc).Then an ultrasound was performed, and the patient was negative for pseudoaneurysm.After monitoring, the patient was subsequently discharged to home.Following clinical events committee (cec) adjudication of this event, it was noted that the thrombus in the lesion was due to retrograde extension of hematoma from the cfx (target lesion) probably related to the device and definitely related to the procedure.

Brand Name
SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) SYSTEM
Common Device Name
INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
8777754846
MDR Report Key18924408
Report Number3015053858-2024-00023
Device Sequence Number11874550
Product Code QMG
UDI-Device Identifier00195451000089
UDI-Public(01)00195451000089(17)241130(10)A221109C
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P200039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberC2IVL2512
Device Catalogue NumberC2IVL2512
Device Lot NumberA221109C
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2024
Initial Report FDA Received Date03/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NC TREK CORONARY DILATATION CATHETER - ABBOT CARDI; XIENCE SKYPOINT¿ DRUG-ELUTING STENT (DES) ABBOTT
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age60 YR
Patient SexFemale
Patient Weight82 KG
Patient EthnicityNon Hispanic
Patient RaceWhite